Refractory craniofacial soft-tissue foreign-body granulomas after sequential multi-material filler injections: Imaging-based surgical management and filler-associated clinicopathologic analysis.
Hang Wang, ChihChieh Lo, Zhiyao Wang et al.
✦ AI-curated · Sources linked
Case in brief
A 36-year-old woman developed refractory inflammatory nodules over a year after receiving sequential injections of polyvinyl alcohol, poly-L-lactic acid, and polycaprolactone fillers. She presented with erythema, induration, and nodular swelling, which did not improve with corticosteroids or aspiration. Imaging techniques guided surgical excision, revealing granulomatous inflammation and retained particulate material in histopathology.
What made this case unusual
The case highlights the occurrence of refractory foreign-body granulomas after the use of multiple biostimulatory fillers, which is a rare complication in aesthetic procedures.
Diagnostic / clinical pearl
Clinicians should consider a detailed injection history and multimodal imaging when evaluating patients with delayed-onset inflammatory nodules following filler injections.
Why it matters
This case emphasizes the need for individualized management strategies in patients experiencing complications from aesthetic filler procedures, particularly when multiple materials are involved.